Alert archive / Missouri / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 52, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 20, 2013, 3:05 AM CDT for 6 counties in Missouri. It was in force for 40 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2013, 3:05 AM CDT (08:05 UTC)
- Expired
- May 20, 2013, 3:45 AM CDT
- In force
- 40 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties City of Saint Louis, MO, Franklin County, MO, Jefferson County, MO, Saint Charles County, MO, Saint Louis County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 26 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 3:05 AM CDT | TSTM WND GST 50 | 1 Ssw Dutzow, MO | |
| May 20, 3:07 AM CDT | TSTM WND DMG | Villa Ridge, MO | THREE OR FOUR POWER POLES HAVE BEEN SNAPPED OFF ALONG OLD HIGHWAY 100 AND HIGHWAY T. TIME APPROXIMATE FROM RADAR. |
| May 20, 3:15 AM CDT | TSTM WND DMG | Defiance, MO | SEVERAL TREES DOWN NEAR INTERSECTION OF HIGHWAY 94 AND HIGHWAY DD NEAR DEFIANCE. |
| May 20, 3:29 AM CDT | TSTM WND DMG | Chesterfield, MO | FEW TREES BLOWN OVER REPORTED BY PUBLIC ON FACEBOOK. |
| May 20, 3:30 AM CDT | TSTM WND GST 53 | 3 W Chesterfield, MO | |
| May 20, 3:33 AM CDT | TSTM WND GST 51 | Harvester, MO | |
| May 20, 3:38 AM CDT | TSTM WND DMG | Creve Coeur, MO | TREE SNAPPED OFF. MINOR ROOF AND GUTTER DAMAGE. |
| May 20, 3:43 AM CDT | TSTM WND DMG | 2 E Florissant, MO | SEVERAL TREES AND POWER LINES DOWN IN BLACK JACK. TREE BLOCKING THE ROAD ON NEW HALLSFERRY NEAR DOUGLAS ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.1 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2039 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1598 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
054
WUUS53 KLSX 200805
SVRLSX
MOC071-099-183-189-219-510-200845-
/O.NEW.KLSX.SV.W.0052.130520T0805Z-130520T0845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
305 AM CDT MON MAY 20 2013
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN FRANKLIN COUNTY IN EAST CENTRAL MISSOURI...
NORTHERN JEFFERSON COUNTY IN EAST CENTRAL MISSOURI...
ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI...
ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI...
EASTERN WARREN COUNTY IN EAST CENTRAL MISSOURI...
ST. LOUIS CITY IN EAST CENTRAL MISSOURI...
* UNTIL 345 AM CDT
* AT 302 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG
A LINE EXTENDING FROM WRIGHT CITY TO SULLIVAN...AND MOVING EAST AT
50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
VILLA RIDGE...GRAY SUMMIT...WENTZVILLE...PACIFIC...LAKE ST.
LOUIS...DARDENNE PRAIRIE...WILDWOOD...EUREKA...ST. PAUL...
O'FALLON...WELDON SPRING...COTTLEVILLE...CEDAR HILL...ELLISVILLE...
CLARKSON VALLEY...BYRNES MILL...CHESTERFIELD...BALLWIN...ST. PETERS
AND HIGH RIDGE.
THIS WARNING INCLUDES BABLER MEMORIAL STATE PARK...CASTLEWOOD STATE
PARK...FIRST MISSOURI STATE CAPITOL HISTORIC SITE...GOV. DUNKLIN'S
GRAVE HISTORIC SITE...MASTODON HISTORIC SITE...ROBERTSVILLE STATE
PARK...ROUTE 66 STATE PARK...SANDY CREEK COVERED BRIDGE HISTORIC SITE
AND SCOTT JOPLIN HISTORIC SITE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
LAT...LON 3821 9120 3836 9107 3850 9102 3887 9109
3887 9031 3865 9018 3841 9033 3833 9037
3822 9039
TIME...MOT...LOC 0805Z 270DEG 42KT 3883 9099 3863 9093
3850 9090 3836 9095 3820 9113
HAIL...<.75IN
WIND...60MPH
$$
CVKING3 follow-up statements
459
WWUS53 KLSX 200828
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
328 AM CDT MON MAY 20 2013
MOC219-200836-
/O.CAN.KLSX.SV.W.0052.000000T0000Z-130520T0845Z/
WARREN MO-
328 AM CDT MON MAY 20 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WARREN COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED EAST
OF WARREN COUNTY.
LAT...LON 3887 9095 3887 9031 3865 9018 3835 9037
3822 9039 3821 9098
TIME...MOT...LOC 0826Z 270DEG 42KT 3883 9067 3863 9062
3850 9059 3836 9064 3820 9082
$$
MOC071-099-183-189-510-200845-
/O.CON.KLSX.SV.W.0052.000000T0000Z-130520T0845Z/
FRANKLIN MO-JEFFERSON MO-ST. CHARLES MO-ST. LOUIS MO-
ST. LOUIS CITY MO-
328 AM CDT MON MAY 20 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ST. LOUIS
CITY...ST. LOUIS...ST. CHARLES...NORTHERN JEFFERSON AND EASTERN
FRANKLIN COUNTIES UNTIL 345 AM CDT...
AT 320 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM ST. PAUL TO WILDWOOD TO EUREKA TO
RICHWOODS...AND MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BYRNES MILL...CHESTERFIELD...BALLWIN...ST. PETERS...HIGH RIDGE...
MANCHESTER...MURPHY...VALLEY PARK...TOWN AND COUNTRY...FENTON...ST.
CHARLES...DES PERES...ANTONIA...MARYLAND HEIGHTS...SUNSET HILLS...
KIRKWOOD...CREVE COEUR...FRONTENAC...CRESTWOOD AND WARSON WOODS.
THIS WARNING INCLUDES BABLER MEMORIAL STATE PARK...CASTLEWOOD STATE
PARK...FIRST MISSOURI STATE CAPITOL HISTORIC SITE...GOV. DUNKLIN'S
GRAVE HISTORIC SITE...MASTODON HISTORIC SITE...ROBERTSVILLE STATE
PARK...ROUTE 66 STATE PARK...SANDY CREEK COVERED BRIDGE HISTORIC SITE
AND SCOTT JOPLIN HISTORIC SITE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
LAT...LON 3887 9095 3887 9031 3865 9018 3835 9037
3822 9039 3821 9098
TIME...MOT...LOC 0826Z 270DEG 42KT 3883 9067 3863 9062
3850 9059 3836 9064 3820 9082
HAIL...<.75IN
WIND...60MPH
$$
CVKING682
WWUS53 KLSX 200836
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
336 AM CDT MON MAY 20 2013
MOC071-200846-
/O.CAN.KLSX.SV.W.0052.000000T0000Z-130520T0845Z/
FRANKLIN MO-
336 AM CDT MON MAY 20 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FRANKLIN COUNTY IS
CANCELLED...
THE LINE OF SEVERE STORMS WHICH PROMPTED THE WARNING HAS MOVED EAST
OF FRANKLIN COUNTY.
LAT...LON 3835 9037 3822 9039 3822 9077 3845 9073
3887 9072 3887 9031 3865 9018
TIME...MOT...LOC 0836Z 270DEG 42KT 3883 9052 3863 9047
3850 9044 3836 9049 3820 9067
$$
MOC099-183-189-510-200845-
/O.CON.KLSX.SV.W.0052.000000T0000Z-130520T0845Z/
JEFFERSON MO-ST. CHARLES MO-ST. LOUIS MO-ST. LOUIS CITY MO-
336 AM CDT MON MAY 20 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ST. LOUIS
CITY...ST. LOUIS...CENTRAL ST. CHARLES AND NORTHERN JEFFERSON
COUNTIES UNTIL 345 AM CDT...
AT 334 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM ST. CHARLES TO TOWN AND COUNTRY TO HILLSBORO...
MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
DES PERES...ANTONIA...FRONTENAC...SUNSET HILLS...KIRKWOOD...
BRIDGETON...LADUE...CRESTWOOD...WARSON WOODS...OLIVETTE...OAKLAND...
ST. ANN...GLENDALE...HILLSBORO...OVERLAND...ARNOLD...LAMBERT FIELD...
WOODSON TERRACE...WEBSTER GROVES AND RICHMOND HEIGHTS.
THIS WARNING INCLUDES BABLER MEMORIAL STATE PARK...CASTLEWOOD STATE
PARK...FIRST MISSOURI STATE CAPITOL HISTORIC SITE...GOV. DUNKLIN'S
GRAVE HISTORIC SITE...MASTODON HISTORIC SITE...ROUTE 66 STATE PARK...
SANDY CREEK COVERED BRIDGE HISTORIC SITE AND SCOTT JOPLIN HISTORIC
SITE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
LAT...LON 3835 9037 3822 9039 3822 9077 3845 9073
3887 9072 3887 9031 3865 9018
TIME...MOT...LOC 0836Z 270DEG 42KT 3883 9052 3863 9047
3850 9044 3836 9049 3820 9067
HAIL...<.75IN
WIND...60MPH
$$
CVKING733
WWUS53 KLSX 200844
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
344 AM CDT MON MAY 20 2013
MOC099-183-189-510-200854-
/O.EXP.KLSX.SV.W.0052.000000T0000Z-130520T0845Z/
JEFFERSON MO-ST. CHARLES MO-ST. LOUIS MO-ST. LOUIS CITY MO-
344 AM CDT MON MAY 20 2013
...THE SEVERE THUNDERSTORM WARNING FOR ST. LOUIS CITY...ST. LOUIS...
CENTRAL ST. CHARLES AND NORTHERN JEFFERSON COUNTIES WILL EXPIRE AT
345 AM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...HOWEVER GUSTY WINDS UP TO 50 MPH ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.
LAT...LON 3835 9037 3822 9039 3822 9077 3845 9073
3887 9072 3887 9031 3865 9018
TIME...MOT...LOC 0844Z 270DEG 42KT 3883 9040 3863 9035
3850 9032 3836 9037 3820 9055
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 1:04 AM CDT, 2 hours 1 minute earlier.
Area forecast discussion, May 20, 1:04 AM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 104 AM CDT MON MAY 20 2013 .SHORT TERM...(THROUGH LATE TONIGHT) ISSUED AT 331 PM CDT SUN MAY 19 2013 FOCUS FOR STORMS EARLY THIS EVENING IS BACK OVER EASTERN KS/WESTERN MO...THEN HAVE THIS COMPLEX OF STORMS MOVE EAST INTO CENTRAL/NORTHEAST MO BY 03Z. STILL SOME UNCERTAINTY ON EXACT PLACEMENT AND STRENGTH OF STORMS AS THEY MOVE EAST INTO FORECAST AREA. 12Z MODELS ALL OVER THE PLACE WITH SOME FOCUSING MAIN AREA OF STORMS ALONG AND SOUTH OF I-70...WHILE OTHERS HAVE A LONG LINE OF STORMS MOVE ACROSS ENTIRE FORECAST AREA. FOR NOW HAVE AREA OF STORMS MOVE ACROSS REGION...GRADUALLY WEAKENING/DIMINISHING TOWARDS DAYBREAK...GOING FROM LIKELY POPS DOWN TO JUST CHANCE POPS BY 11Z. BEST CHANCES WILL BE OVER WESTERN HALF OF FORECAST AREA. AS FOR SEVERE WEATHER CHANCES...DECENT CAPES/PWS...LOW LEVEL JET...AND SHORTWAVE SLIDING THROUGH AREA TONIGHT. SO WESTERN PORTIONS OF FORECAST AREA STILL IN A SLIGHT RISK OVERNIGHT...WITH MAIN THREAT BEING DAMAGING WINDS. OTHERWISE...GUSTY SOUTHEAST TO SOUTH WINDS TO DIMINISH AFTER SUNSET. MILD WEATHER TO PERSIST WITH LOWS ONLY IN THE MID TO UPPER 60S...WITH LOW 70S IN STL METRO AREA. BYRD .LONG TERM...(MONDAY THROUGH NEXT SUNDAY) ISSUED AT 331 PM CDT SUN MAY 19 2013 CURRENT INDICATIONS BASED ON THE DETERMINISTIC MODELS AND CONVECTION ALLOWING MODELS IS THAT ANY THUNDERSTORMS REMAINING FROM THE OVERNIGHT MCS SHOULD BE IN A DRASTICALLY WEAKENED STATE AT DAYBREAK. GIVEN THAT THE PRIMARY SHORT WAVE TROF WILL HAVE ALREADY ROTATED NEWD INTO IOWA AND A VEERED WSWLY LLJ...ANY REMAINING SHOWERS AND THUNDERSTORMS WILL MOST LIKELY BE LOCATED FROM SOUTHWEST/SOUTH CENTRAL IL ACROSS SE MO. THESE SHOULD DIMINISH BY MID MORNING AS LARGE SCALE SUBSIDENCE OVERSPREADS THE REGION. IN THE WAKE OF THIS ACTIVITY AND GIVEN THE TENDENCY TOWARDS CUMULIFORM CLOUDS...GOOD HEATING WILL COMMENCE. THIS HEATING COMBINED WITH A MOIST BOUNDARY LAYER AND STEEP MID LEVEL LAPSE RATES WILL CONTRIBUTE TO MODERATE-STRONG INSTABILITY AND WEAK CONVECTIVE INHIBITION ACROSS THE ENTIRE AREA BY MID AFTERNOON. SOUTHWESTERLY DEEP LAYER SHEAR AOA 40 KTS WOULD FAVOR DISCRETE TO SEMI-DISCRETE SUPERCELLS AS THE DOMINATE STORM MODE INITIALLY. AT THIS WE ARE EXPECTING A FAVORED WSW-ENE CORRIDOR FOR STORM DEVELOPMENT AFTER 21Z FROM AROUND JEFFERSON CITY TO BOWLING GREEN...ALTHO THIS AXIS COULD BE A BIT FURTHER SOUTH DEPENDING ON ANY RESIDUAL BOUNDARIES. MERGERS AND ADDITIONAL DEVELOPMENT WITHIN THIS ZONE AND UPSTREAM SHOULD RESULT IN A MIX OF STORM MODES BY LATE AFTERNOON AND EVENING WITH POTENTIAL FOR SUPERCELLS AND BOWING LINEAR SEGMENTS. THE OVERALL COVERAGE OF STORMS SHOULD INCREASE DURING THE EVENING AS THE NEXT UPSTREAM SHORT WAVE SPREADS LARGE SCALE ASCENT INTO THE REGION...ALSO CONTRIBUTING TO UPSCALE STORM GROWTH. THERE EVENTUALLY COULD BE A HEAVY RAIN THREAT FROM CENTRAL THROUGH EAST CENTRAL MO DUE TO PERSISTENT AND TRAINING CONVECTION...BUT THE EXACT LOCATION IS TOO DIFFICULT TO PINPOINT AT THIS POINT. THE CONVECTIVE DETAILS BECOME LESS DEFINED ON TUESDAY DUE TO THE POTENTIAL FOR RESIDUAL SHOWERS/STORMS FROM MONDAY NIGHT AND THE PRESENCE OF MESOSCALE BOUNDARIES. THE OVERALL SYNOPTIC PATTERN FEATURING THE UPPER TROF PROGRESSING EASTWARD WITH THE ATTENDANT COLD FRONT MOVING THRU THE CWA DURING THE LATE AFTERNOON/EVENING WOULD FAVOR HIGH THUNDERSTORM CHANCES...ESPECIALLY THE SE HALF OF THE CWA. DEEP LAYER SHEAR OF 30-40 KTS AND WEAK-MODERATE INSTABILITY WOULD CONTINUE TO FAVOR ORGANIZED-MIXED MODE SEVERE STORMS. THE BOUNDARY FINALLY LOOKS TO PASS SOUTH OF THE AREA BY LATE WEDNESDAY WITH ANOTHER REINFORCING BOUNDARY ON THURSDAY. THE PATTERN THEN IS DOMINATED BY WEAK NW FLOW ON THE BACKSIDE OF THE UPPER TROF AND LOOKS DRY THURSDAY NIGHT-SAT MORNING. THEREAFTER RETURN FLOW AND WEAK DISTURBANCES PASSING THRU THE PLAINS UPPER RIDGE AND INTO THE MID/UPPER MS VALLEY WILL BRING A RE-NEWED CHANCE OF THUNDERSTORMS....ESPECIALLY THE NRN HALF OF THE CWA. GLASS && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 105 AM CDT MON MAY 20 2013 LINE OF TSRA WILL TAKE MUCH OF THE NIGHT TO WORK ITS WAY THRU THE FA AND SHOULD AFFECT ALL TAF SITES BEFORE SUNRISE. UNCLEAR WHETHER THERE WILL BE A BREAK BETWEEN THIS AND WHAT DEVELOPS UPSTREAM FROM IT LATER ON MONDAY...BUT FOR NOW...HAVE FORECASTED THE TAFS AS IF THERE WILL BE. THE SECOND...STRONGER ROUND...SHOULD GET GOING BY EARLY AFTERNOON AND SLOWLY EXPAND SEWD. NOT ENTIRELY CERTAIN WHERE THIS WILL HIT WITHOUT A CLEAR FEATURE TO FOLLOW AND THUS HAVE GONE VCTS FOR NOW BUT WILL LIKELY HAVE TO RAMP UP THE FORECAST AT SOME OF THE TERMINALS. S SFC WNDS WILL CONTINUE THRU THE PERIOD BECOMING GUSTY ESPECIALLY DURING THE DAY ON MONDAY. SPECIFICS FOR KSTL...VFR CONDITIONS EXPECTED OUTSIDE OF TSRA...ONE ROUND OF TSRA FOR LATE TONIGHT...ANOTHER ROUND OF TSRA FOR LATER ON MONDAY. RIGHT NOW IT APPEARS THE SECOND ROUND OF TSRA WILL NOT WORK INTO THE TERMINAL AREA UNTIL EARLY EVENING AFTER AFFECTING AREAS JUST TO THE NW AND THEN STAY FOR A WHILE. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 19, 6:06 PM CDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 606 PM CDT SUN MAY 19 2013 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 606 PM CDT SUN MAY 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THE MAIN SEVERE WEATHER THREAT WILL OCCUR AS A LINE OF THUNDERSTORMS MOVE INTO CENTRAL AND NORTHEAST MISSOURI LATE THIS EVENING AND TOWARD EAST CENTRAL MISSOURI AFTER MIDNIGHT. THESE THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WIND GUSTS BEING THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE LATEST MODEL DATA CONTINUES TO SUGGEST THE POTENTIAL FOR A SEVERE THUNDERSTORM OUTBREAK MONDAY AFTERNOON AND EVENING ACROSS MISSOURI. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE LATER PART OF THE AFTERNOON AND BECOME SEVERE...INCREASING IN COVERAGE THROUGHOUT THE EVENING. THE SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND TORNADOES. SOME AREAS COULD ALSO EXPERIENCE LOCALLY HEAVY RAINFALL. THUNDERSTORMS ARE LIKELY AGAIN TUESDAY AND TUESDAY NIGHT. SOME OF THESE THUNDERSTORMS MAY ALSO BECOME SEVERE. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY ACROSS MUCH OF THE AREA...AND YET ANOTHER CHANCE OF THUNDERSTORMS ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. TES
In the hours before
Local storm report, May 19, 10:05 PM CDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1005 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND DMG EDINA 40.17N 92.17W
05/19/2013 KNOX MO TRAINED SPOTTER
ROOF TORN OFF COMMERCIAL BUILDING AND DEBRIS ON HIGHWAY
6...MULTIPLE POWER OUTAGES IN AND AROUND EDINA
&&
TESSpecial weather statement, May 19, 11:46 PM CDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1146 PM CDT SUN MAY 19 2013 MOZ034-041-042-047-050-200530- AUDRAIN MO-BOONE MO-CALLAWAY MO-MONITEAU MO-MONROE MO- 1146 PM CDT SUN MAY 19 2013 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN AUDRAIN...WESTERN MONROE...NORTHERN MONITEAU...NORTHWESTERN CALLAWAY AND BOONE COUNTIES UNTIL 1230 AM CDT... AT 1143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF ARMSTRONG TO TIPTON...AND MOVING EAST AT 55 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... CALIFORNIA... COLUMBIA... ASHLAND... CENTRALIA... PARIS... CLARKSBURG... MIDWAY... JAMESTOWN... EASLEY... STURGEON... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. GKS
Special weather statement, May 20, 2:23 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 223 AM CDT MON MAY 20 2013 ILZ058-098-099-MOZ036-049-051-052-059>063-065-072-073-200815- CALHOUN IL-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-GREENE IL-JEFFERSON MO-JERSEY IL-LINCOLN MO-MONTGOMERY MO-OSAGE MO-PIKE MO-ST. CHARLES MO-ST. LOUIS MO-WARREN MO-WASHINGTON MO- 223 AM CDT MON MAY 20 2013 ...SIGNIFICANT WEATHER ADVISORY FOR GREENE...CALHOUN AND WESTERN JERSEY COUNTIES IN SOUTHWEST ILLINOIS...AND EASTERN OSAGE COUNTY IN CENTRAL MISSOURI...AND NORTHERN WASHINGTON...WARREN...WESTERN ST. LOUIS...ST. CHARLES...MONTGOMERY...LINCOLN...NORTHWESTERN JEFFERSON...GASCONADE...FRANKLIN AND CRAWFORD COUNTIES IN EAST CENTRAL MISSOURI...AND SOUTHEASTERN PIKE COUNTY IN NORTHEAST MISSOURI UNTIL 315 AM CDT... AT 216 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MONTGOMERY CITY TO ROLLA...AND MOVING NORTHEAST AT 50 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. CVKING
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 5:37 PM CDT | Severe Thunderstorm Warning | LSX | Osage | 38 min |
| May 20, 5:55 PM CDT | Severe Thunderstorm Warning | LSX | Knox | 35 min |
| May 20, 5:58 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe | 32 min |
| May 20, 5:59 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade, Osage | 46 min |
| May 20, 6:22 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway | 38 min |
| May 20, 6:24 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 51 min |
| May 20, 6:44 PM CDT | Severe Thunderstorm Warning | LSX | Audrain | 31 min |
| May 20, 6:50 PM CDT | Tornado Warning | LSX | Monroe | 25 min |
| May 20, 6:57 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 48 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.